Wow. What a weekend. My adopted son, who has FASD (Fetal alcohol spectrum disorder) had a horrible weekend. Let's start at the beginning . . .
Last month when Dustin was in a Behavioral Unit, his psychiatrist tried a stimulant medication similar to Ritalin. He had been on this medication before and we were happy to try it. The hospital called about 1 hour after giving the medication and said he had a severe reaction. I thought it was strange since he had been on that medication long term before. They said it made him "crazy". He was over stimulated and had facial tics and his behavior was bonkers. The doc said "Never let anyone put him on a stimulant again, it makes him almost psychotic. His brain chemistry cannot handle a stimulant." We said alright, and filed that away in our brains.
Fast forward to Wednesday last week. We had called the psychiatrist since Dustin's behavior was becoming outrageously bad at school. Robert took him to the doc and he said "I want to try this stimulant." Whoa, hold on. You said . . . The doc assured Robert that it was a different kind of stimulant and he wanted to try it. We gave Dustin ONE pill on Thursday morning. . .
Fast forward to Sunday evening . . . that one pill was still affecting Dustin. He had fought us, spit on us, said hateful angry things, all of which is pretty uncharacteristic - even for Dustin. On Sunday evening Robert answers a call from the neighbor. Here's how the conversation went . .
Robert : Hello
Neighbor: Are you guys upstairs
Neighbor : Well, Dustin his cutting the screen out of your window and climbing onto the roof.
Fast forward to Monday. We had another doctor's appointment today and the doc said, "Okay, no more stimulants ever." We have now increased his dosage of the anti-psychotic medication and added another. Hopefully we will have a good night's sleep. Robert stayed up all night last night to make sure Dustin was asleep safely. Tonight medication should help . . . we can hope.
Au Revoir . . . Fait de beau reves.
counseling visit #2
3 hours ago